Enable/Disable "how ask works"
FAQ Frequently asked questions
Why can't I have grapefruit juice if I am taking statins?
Grapefruit juice can increase the chance of side-effects if you are taking statins, such as atorvastatin, simvastatin or lovastatin. This is not the case for all statins so speak to your doctor or pharmacist if you have any …
Why shouldn't I have dairy products such as milk with tetracycline?
Calcium in dairy products binds to tetracycline, preventing its absorption in the body and therefore reducing its effectiveness as an antibiotic.
Should I always take medication with meals?
This is not always advisable. Medicines can work faster or slower, better or worse, depending on whether you take them on a full stomach or not. The information label or sheet that comes with your medication will tell you whether it is best taken …
Is it okay to take medications with a glass of milk?
Some medications can be taken with milk if they upset your stomach, but with others, milk can reduce the therapeutic effect. For example, milk binds to the antibiotic tetracycline, preventing its absorption in the intestine and therefore …
Can food only interact with prescription medications?
Food and drink can interact with both prescription and over-the-counter medications. Always read the label and speak to your doctor for advice on correctly taking new medications.
I take high blood pressure medications, should I be taking a potassium salt substitute?
Some medications used to control blood pressure can make your body lose potassium, so you may be prescribed a potassium supplement by your doctor. However, other blood pressure medications can prevent …
Can I take medications and vitamin supplements at the same time?
Sometimes medications can interact with vitamin supplements. Speak to your doctor or pharmacist before mixing any medications and supplements.
About this article
Author: Jonathan Meddings BMedLabSc (Hons)
First answered: 02 Oct 2014
Last reviewed: 19 May 2018
Rating: 4.2 out of 5
Votes: 675 (Click smiley face below left to rate)
Category: Food and interference with medications